Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 11, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Feb 24, 2001, 10:04 PM CST for Trigg County, Kentucky. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 24, 2001, 10:04 PM CST (04:04 UTC)
- Expired
- Feb 24, 2001, 10:45 PM CST
- In force
- 41 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Trigg County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 10:26 PM CST | Thunderstorm Wind 50 E | Cadiz, KY | Trees were blown down near Highway 274. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 8:00 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 498 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 1:45 PM CST, 8 hours 19 minutes earlier.
Area forecast discussion, Feb 24, 1:45 PM CST, 8 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 145 PM CST SAT FEB 24 2001 MAIN PROBLEMS WITH ZONES WILL BE TIMING ENDING OF PRECIP TONIGHT/ WIND SPEEDS/POSSIBLE FLOODING THEN SKY/TEMPS ON SUNDAY. MAIN SQUALL LINE JUST ENTERING WEST ARK AT 19Z. MODELS NOW VERY CLOSE ON ALL FEATURES. WILL USE BLEND OVERALL...TWEAKING WITH MESOETA HERE AND THERE. SFC WINDS SHOULD MAX OUT THIS EVENING BEFORE SQUALPA/FROPA. WILL MAINTAIN WINDY WORDING IN ZONES. THINK SPEEDS WILL HOLD IN 20 TO 35 MPH RANGE NEGATING NEED FOR WIND ADVISORY. DRY SLOT SHOULD HAVE PASSED MOST OF THE PAH FA BY 2 AM. PARTIAL CLEARING WILL BE USED SINCE MODELS SHOW SOME 1000-850MB MOISTURE LINGERING BEHIND FRONT. THIS SAME MOISTURE WILL ALSO LOITER INTO SUNDAY AND CU RULES/ SOUNDING PROFILES SUPPORT DIURNAL BUILDUPS...WILL CONTINUE WITH VARIABLE CLOUDINESS WORDING. WILL BE BREEZY INITIALLY ON SUNDAY MORNING MOST ZONES...ESPECIALLY NORTH. MAY CHOOSE TO ADD THIS TO ZONES...THEN TALK ABOUT WINDS DIMINISHING LATE. WILL TAKE BLEND OF FWC AND MAV MINS FOR MOST PART. BASED ON FFG VALUES AND HPC ESTIMATES WILL NOT CONSIDER FFA. SQUALL LINE MAY SPEED UP LATER TODAY AS ENERGY PUNCHES AROUND BOTTOM OF LOW ANYWAY...LIMITING TOTAL QPF. SOME CLEARING SUNDAY NIGHT AS DIURNAL CU BURNS OFF. WITH SOME HIGH LEVEL MOISTURE WILL CONTINUE PARTLY CLOUDY WORDING. NEXT PAC SYSTEM NOW SLAMMING INTO CALIF COAST FORECAST TO CUTOFF. MOISTURE EJECTING OUT OF THIS SYSTEM IN SOUTHERN STREAM WILL BEGIN ARRIVING MONDAY. WILL CHANGE MONDAY SKY WORDING TO INCREASING CLOUDINESS. CHANCE POPS WILL BE INTRODUCED IN WESTERN ZONES MONDAY NIGHT FOR SHOWERS AS ORGANIZED ENERGY PULLS OUT OF SW COMBINED WITH ARCTIC FRONT FROM THE NORTH. PROXIMITY OF ARCTIC AIR SHOULD MAKE MIDWEEK STRETCH INTERESTING. PRECIP SHOULD EXIT AREA WEDNESDAY. COULD END AS SNOW. WILL REFLECT THIS FOR NORTHERN ZONES BUT WILL LEAVE AS RAIN IN SOUTHERN ZONES FOR NOW. MRF BRINGS OCCASIONAL BATCHES OF MOISTURE ACROSS THE REGION THURSDAY THROUGH SATURDAY. ALL IN ALL PARTLY TO MOSTLY THRU SATURDAY...BUT WILL HOLD OFF ON MENTIONING PRECIP FOR NOW. .PAH...NONE. SDB
In the hours before
Special weather statement, Feb 24, 6:53 PM CST, 3 hours 11 minutes before
MOZ087-110-111-250125- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 653 PM CST SAT FEB 24 2001 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHEAST MISSOURI UNTIL 900 PMO... AT 650 PM...A THUNDERSTORM NEAR PUXICO WAS MOVING RAPIDLY NORTHEAST AT 65 MPH...AND WILL LIKELY REACH ADVANCE AT 710 PM AND CAPE GIRARDEAU BY 720 PM. THIS STORM WILL LIKELY PRODUCE WINDS BETWEEN 45 TO 55 MPH AS IT MOVES NORTHEAST.
Special weather statement, Feb 24, 7:25 PM CST, 2 hours 39 minutes before
MOZ076-086-087-109>111-114-250200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 725 PM CST SAT FEB 24 2001 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHEAST MISSOURI UNTIL 900 PM... AT 720 PM...A LINE OF THUNDERSTORMS EXTENDED FROM POPLAR BLUFF TO GREENVILLE AND SILVER LAKE MISSOURI. THIS LINE WAS MOVING EAST AT 45 MPH...AND WILL LIKELY REACH NEAR JACKSON...VANDUSER AND NEW MADRID BY 800 PM. THESE STORMS MAY PRODUCE HOURLY RAINFALL TOTALS FROM A HALF INCH TO THREE QUARTER OF AN INCH. IN ADDITION TO THE HEAVY RAIN...GUSTY WINDS OF 35 TO 45 MPH...AS WELL AS FREQUENT LIGHTNING. THE HEAVY RAIN MAY CAUSE BRIEF PONDING OF WATER ON ROADWAYS AS WELL AS FILL CREEKS AND DITCHES TO BANKFULL.
Local storm report, Feb 24, 8:27 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
827 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM MARSTON MO 60 MPH TSTM WIND GUST
02/24/01 NEW MADRID POWER LINES DOWN REPORTED
BY LAW ENFORCEMENT
0819 PM CHARLESTON MO .75 INBCH HAIL
02/24/01 MISSISSIPPI WINDS IN EXCESS OF 60 MPH
REPORTED BY LAW ENFORCEMENTLocal storm report, Feb 24, 8:41 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
841 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM ARLINGTON KY 65 MPH TSTM WIND GUST
02/24/01 CARLISLE PERSISTED FOR 10 TO 15
MINUTES AT NUMEROUS
LOCATIONS ACROSS COUNTY
...REPORTED BY LAW
ENFORCEMENT
0830 PM CAPE GIRARDEAU MO WIND DAMAGE
02/24/01 CAPE GIRARDEAU TREES DOWN ON ROUTE 439
0820 PM ULLIN IL 60 MPH TSTM WIND GUST
02/24/01 PULASKISpecial weather statement, Feb 24, 9:14 PM CST, 50 minutes before
ILZ080-084-088-092-MOZ076-086-087-100-107>111-114-250345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 914 PM CST SAT FEB 24 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 33 HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR SOUTHEAST MISSOURI AND PARTS OF SOUTHWEST ILLINOIS HAS EXPIRED. SHOWERS AND A FEW STORMS WILL LINGER UNTIL AROUND MIDNIGHT...BUT THE THREAT OF SEVERE WEATHER HAS ENDED THERE. SEVERE THUNDERSTORM WATCH NUMBER 35 CONTINUES IN EFFECT UNTIL 100 AM FOR WESTERN KENTUCKY...SOUTHWEST INDIANA...AND PARTS OF SOUTHERN ILLINOIS TO THE EAST OF CARBONDALE AND CAIRO. MISSISSIPPI COUNTY IN MISSOURI ALSO REMAINS UNDER WATCH 35 UNTIL 100 AM. YORK
Local storm report, Feb 24, 9:27 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
927 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM WICKLIFFE KY WIND DAMAGE
02/24/01 BALLARD 3 TREES DOWN IN THE
WICKLIFFE AREA REPORTED BY
SPOTTERS
0844 PM MOUNDS IL WIND DAMAGE
02/24/01 PULASKI UTILITY POLE SNAPPED
REPORTED BY LAW ENFORCEMENT
0820 PM WATER VALLEY KY .88 INCH HAIL
02/24/01 HICKMAN LAW ENFORCEMENT ALSO
REPORTED TREES DOWN
0905 PM CLINTON KY .88 INCH HAIL
02/24/01 HICKMAN
0925 PM HEATH KY WIND DAMAGE
02/24/01 MCCRACKEN LARGE TREE LIMBS AND POWER
LINES DOWN REPORTED BY
EMERGENCY MANAGERThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 8:12 PM CST | Severe Thunderstorm Warning | PAH | Alexander, Union | 18 min |
| Feb 24, 8:17 PM CST | Severe Thunderstorm Warning | PAH | Pulaski | 58 min |
| Feb 24, 8:44 PM CST | Severe Thunderstorm Warning | PAH | Johnson | 31 min |
| Feb 24, 8:58 PM CST | Severe Thunderstorm Warning | PAH | Massac | 62 min |
| Feb 24, 8:17 PM CST | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Hickman | 58 min |
| Feb 24, 8:58 PM CST | Severe Thunderstorm Warning | PAH | Graves, McCracken | 62 min |
| Feb 24, 9:41 PM CST | Severe Thunderstorm Warning | PAH | Calloway | 64 min |
| Feb 24, 10:42 PM CST | Severe Thunderstorm Warning | PAH | Christian, Todd | 48 min |
| Feb 24, 7:38 PM CST | Severe Thunderstorm Warning | PAH | New Madrid, Stoddard | 37 min |
| Feb 24, 7:59 PM CST | Severe Thunderstorm Warning | PAH | Scott | 16 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.